Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 14, 2019, 2:25 AM MST for Eddy County, New Mexico. It took effect at Feb 14, 2019, 9:00 AM MST. It was in force for 60 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2019, 2:25 AM MST (09:25 UTC)
- In effect from
- Feb 14, 2019, 9:00 AM MST
- Expired
- Feb 16, 2019, 8:46 PM MST
- In force
- 60 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 3:15 PM MST | TSTM WND GST 53 | 4 Wnw Artesia, NM | ARTESIA MUNICIPAL AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS74 KMAF 140925 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 325 AM CST Thu Feb 14 2019 ...PERIODS OF HIGH WINDS IN THE GUADALUPE MOUNTAINS TODAY THROUGH FRIDAY... .Westerly winds will increase late this morning into the afternoon in the higher elevations of the Guadalupe Mountains. Even though winds will diminish tonight, high winds are likely to return before sunrise Friday. This warning could be extended as high winds look to continue through at least Saturday. NMZ027-TXZ258-142145- /O.NEW.KMAF.HW.W.0012.190214T1600Z-190216T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 225 AM MST Thu Feb 14 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST FRIDAY... * TIMING...Late this morning through Friday. * WINDS...Today, west 35 to 45 with gusts near 60 mph. Friday, west 35 to 55 mph with gusts near 70 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
7 follow-up statements
640 WWUS74 KMAF 142005 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 205 PM CST Thu Feb 14 2019 ...PERIODS OF HIGH WINDS IN THE GUADALUPE MOUNTAINS THROUGH FRIDAY... .Intermittent strong westerly winds will continue through tonight in the higher elevations of the Guadalupe Mountains. These strong winds will increase on Friday and potentially spread south affecting the higher elevations of the Davis Mountains as well. This warning may be extended as high winds look to continue through at least Saturday. NMZ027-TXZ258-151100- /O.CON.KMAF.HW.W.0012.000000T0000Z-190216T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 105 PM MST Thu Feb 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST FRIDAY... * TIMING...Through Friday. * WINDS...Through tonight, west 35 to 45 with gusts near 60 mph. Friday, west 35 to 55 mph with gusts near 70 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
853 WWUS74 KMAF 151044 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 444 AM CST Fri Feb 15 2019 ...PERIODS OF HIGH WINDS IN THE GUADALUPE MOUNTAINS THROUGH FRIDAY EVENING... .Intermittent strong westerly winds will continue today in the the Guadalupe Mountains. This warning may be extended as high winds look to continue through at least Saturday. NMZ027-TXZ258-152030- /O.CON.KMAF.HW.W.0012.000000T0000Z-190216T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 344 AM MST Fri Feb 15 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Until evening. * WINDS...West 35 to 45 with gusts 65 to 70 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
167 WWUS74 KMAF 151948 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 148 PM CST Fri Feb 15 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH SATURDAY EVENING... ...HIGH WIND WATCH FOR THE DAVIS MOUNTAINS ABOVE 5500 FEET SATURDAY AFTERNOON AND EVENING... .Strong winds aloft will produce high winds across the Guadalupe Mountains through Saturday evening and possibly the Davis Mountains above 5500 feet Saturday afternoon and evening. NMZ027-TXZ258-161100- /O.EXT.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1248 PM MST Fri Feb 15 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST SATURDAY... * TIMING...Through Saturday evening. * WINDS...West 35 to 55 mph with gusts to 70 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ074-161100- /O.NEW.KMAF.HW.A.0008.190216T1700Z-190217T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 148 PM CST Fri Feb 15 2019 ...HIGH WIND WATCH IN EFFECT ABOVE 5500 FEET FROM LATE SATURDAY MORNING THROUGH SATURDAY EVENING... * TIMING...Saturday afternoon and evening. * WINDS...West winds 35 to 45 mph with gusts to 65 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
359 WWUS74 KMAF 160945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS TODAY THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FOR THE EDDY COUNTY PLAINS, UPPER TRANS PECOS, AND VAN HORN/HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EVENING... ...WIND ADVISORY IN EFFECT FOR LEA COUNTY AND MOST OF THE PERMIAN BASIN THIS AFTERNOON... .Winds will increase across much of the area today as an upper system passes to the north. Strong mountain winds will spread east into the nearby plains of Southeast New Mexico and the Upper Trans Pecos. TXZ074-162100- /O.UPG.KMAF.HW.A.0008.190216T1700Z-190217T0300Z/ /O.EXB.KMAF.HW.W.0012.190216T1500Z-190217T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 345 AM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT ABOVE 6000 FEET FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 9 AM this morning to 9 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...Saturday morning through mid evening. * WINDS...West winds 35 to 45 mph with gusts to 65 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ028-TXZ057-058-162100- /O.EXB.KMAF.HW.W.0012.190216T1800Z-190217T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Pecos 345 AM CST Sat Feb 16 2019 /245 AM MST Sat Feb 16 2019/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening. * TIMING...Noon through Saturday evening. * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-TXZ258-162100- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 245 AM MST Sat Feb 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Through Saturday evening. * WINDS...West 35 to 55 mph with gusts to 75 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ029-033-034-TXZ045-046-050-051-059>062-067-162100- /O.NEW.KMAF.WI.Y.0007.190216T1800Z-190217T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, and Monahans 345 AM CST Sat Feb 16 2019 /245 AM MST Sat Feb 16 2019/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening. * TIMING...This afternoon. * WINDS...West 25 to 35 mph with gusts to 50 mph. * IMPACTS... Winds will make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Use extra caution. && $$
038 WWUS74 KMAF 162028 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 228 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FOR THE EDDY COUNTY NEW MEXICO PLAINS, UPPER TRANS PECOS, AND VAN HORN/HIGHWAY 54 CORRIDOR THROUGH LATE THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FOR LEA COUNTY NEW MEXICO AND MOST OF THE PERMIAN BASIN OF WEST TEXAS THROUGH LATE THIS AFTERNOON... .Winds had increased across much of the area today as an upper level storm system passes to the north. Strong mountain winds will spread east into the nearby plains of Southeast New Mexico and the Upper Trans Pecos this afternoon. NMZ027-TXZ258-170600- /O.EXT.KMAF.HW.W.0012.000000T0000Z-190217T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 128 PM MST Sat Feb 16 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through this evening. * WINDS...West 35 to 55 mph with gusts to 70 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ074-170300- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 228 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT ABOVE 6000 FEET UNTIL 9 PM CST THIS EVENING... * TIMING...Through mid evening. * WINDS...West winds 35 to 45 mph with gusts to 65 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ028-TXZ057-058-170000- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Pecos 228 PM CST Sat Feb 16 2019 /128 PM MST Sat Feb 16 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through late this afternoon. * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ029-033-034-TXZ045-046-050-051-059>062-067-170000- /O.CON.KMAF.WI.Y.0007.000000T0000Z-190217T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, and Monahans 228 PM CST Sat Feb 16 2019 /128 PM MST Sat Feb 16 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through late this afternoon. * WINDS...West 25 to 35 mph with gusts to 50 mph. * IMPACTS... Winds will make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Use extra caution. && $$
922 WWUS74 KMAF 170011 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 611 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THIS EVENING... .The high wind will continue to slowly decrease through the evening. A High Wind Warning remains in effect for the Guadalupe... Delaware... and Davis Mountains. NMZ028-TXZ057-058-170115- /O.EXP.KMAF.HW.W.0012.000000T0000Z-190217T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Pecos 611 PM CST Sat Feb 16 2019 /511 PM MST Sat Feb 16 2019/ ...HIGH WIND WARNING HAS EXPIRED... Wind speeds have decreased and the warning was allowed to expire. $$ NMZ029-033-034-TXZ045-046-050-051-059>062-067-170115- /O.EXP.KMAF.WI.Y.0007.000000T0000Z-190217T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, and Monahans 611 PM CST Sat Feb 16 2019 /511 PM MST Sat Feb 16 2019/ ...WIND ADVISORY HAS EXPIRED... Wind speeds have decreased and the advisory was allowed to expire. $$ NMZ027-TXZ258-170600- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 511 PM MST Sat Feb 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through this evening. * WINDS...West 35 to 55 mph with gusts to 70 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ074-170300- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 611 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Through mid evening. * WINDS...West winds 35 to 45 mph with gusts to 65 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$
822 WWUS74 KMAF 170346 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 946 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS IS CANCELLED... .Wind speeds across the area continue to decrease this evening... including in the Guadalupe Mountains which have fallen below warning criteria. Therefore the warning has been cancelled. NMZ027-TXZ258-170500- /O.CAN.KMAF.HW.W.0012.000000T0000Z-190217T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 846 PM MST Sat Feb 16 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the High Wind Warning. Wind speeds have fallen across the Guadalupe Mountains this evening. Therefore the warning has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 14, 2:25 AM MST, 0 minutes earlier.
Area forecast discussion, Feb 14, 2:25 AM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
325 AM CST Thu Feb 14 2019
.DISCUSSION...
Be sure to eat those Valentines chocolates fast today if you don't
want them to melt. Westerly, downslope flow will give temperatures a
boost into the upper 70's and 80's across much of the area this
afternoon. High clouds should keep us away from any records (Midland
Intl - 86 degrees) , but it appears likely we will see our first 80
degree day of the year. The strongest winds are expected in the
Guadalupe Mountains where elevations above 7,000 ft could see gusts
near 60 mph. Have issued a High Wind Warning beginning later this
morning.
A strong shortwave passing to our north Friday will tighten mid
level flow across our region. This will lead to much stronger winds
over the northern half of the area. High winds are likely in the
Guadalupe Mountains so will continue the High Wind Warning for
this area. Winds 25-35 mph are expected in the plains Friday
afternoon and a Wind Advisory will likely be issued by later
shifts. Strong winds diminish Friday night only to pick back up
Saturday afternoon. Wind hazards will likely be needed once again
for much of the area. Temperatures Friday will stay well above
normal with many locations back near 80 degrees. A front may try
to sneak into the eastern Permian Basin early Saturday morning
possibly allowing for some colder temperatures there briefly.
Warm, westerly flow will win out by afternoon and temperatures
will climb back above normal.
Big changes arrive Sunday with the first of a couple of cold
fronts. Temperatures will fall closer to normal Sunday, but all
eyes turn to the Arctic front forecast to move down the Plains
early next week. A large scale upper trough will develop to our
west Sunday and transition flow aloft to the southwest. Meanwhile,
a stronger front will push across the area Monday with
temperatures falling by afternoon. Models indicate moisture may
override the colder air at the surface Monday night into Tuesday.
This could lead to frozen precipitation across portions of the
area. Won't get into many details as this system is still several
days out, but if you have travel plans next week check back
regularly.
After a chilly start to the week, temperatures look to slowly warm
heading into next weekend.
&&
.FIRE WEATHER...
Today large positive temp departures will help push min RHs to near
15 percent across parts of the PB/SE NM/Trans Pecos. However the
presence of high clouds will minimize the potential for more
widespread wind concerns. There are some indications that winds
could briefly be 20-25 mph across the wrn PB/Marfa Plateau/and far
NE CWFA. Although the 10/100hr fuel stick moisture (FSM) from the
TAMFS does show drying the more robust ERC is not showing much
concern for today. As such we will opt issue a fairly widespread
Fire Danger Statement for today. Mixed layer winds are stronger Fri
and it will be windy-very windy, but clouds and anomalously "moist"
west wind in general does limit concerns. There is pretty good
agreement that a pocket of lower dewpoints will come into the nrn PB
late Fri PM. This is coincident with where the driest 10/100 FSM
will be and if there is only fair recovery Fri AM the ERC could
approach levels worthy of a warning?
Drying will be much pronounced Sat and windy conditions along with
more time for fuels to dry it looks like Sat is the most favored day
for critical fire wx to align with critically dry fuels. Strong
drying is likely across the Davis/Chisos Mtns Sun-Mon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 79 56 81 46 / 0 0 0 0
Carlsbad 79 54 77 51 / 0 0 0 0
Dryden 82 53 84 53 / 0 0 0 0
Fort Stockton 81 58 78 52 / 0 0 0 0
Guadalupe Pass 69 52 66 46 / 0 0 0 0
Hobbs 78 52 76 44 / 0 0 0 0
Marfa 71 45 70 41 / 0 0 0 0
Midland Intl Airport 81 56 80 49 / 0 0 0 0
Odessa 81 57 79 49 / 0 0 0 0
Wink 83 53 80 45 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 9 AM this morning to 7 PM MST Friday for
Guadalupe Mountains of Eddy County.
TX...High Wind Warning from 9 AM this morning to 7 PM MST Friday for
Guadalupe Mountains.
&&
49/29Hazardous weather outlook, Feb 14, 2:15 AM MST, 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 315 AM CST Thu Feb 14 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 315 AM CST Thu Feb 14 2019 /215 AM MST Thu Feb 14 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight High winds are expected in the Guadalupe Mountains today and tonight with gusts of 60 mph in the favored areas and a high wind warning is in effect. Elevated fire weather conditions are expected for a few hours this afternoon across most all areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday High winds will are likely in the Guadalupe Mountains Friday and Saturday and a high wind warning is in effect for Friday. High winds are possible in the Davis Mountains above 6000 feet Friday and Saturday. Also windy to very windy conditions are expected Friday and Saturday in the plains. Elevated to critical fire weather conditions are expected Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.